MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00540120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nasobiliary catheter was opened for use during a endoscopic nasobiliary drainage (enbd) procedure performed on (b)(6) 2016.According to the complainant, during preparation the catheter got detached when removed from the pouch.The procedure was completed with another nasobiliary catheter.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.  should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: a visual evaluation was performed of the returned flexima nasobiliary catheter found that the working length was broken from the distal tip (pig tail).It is possible that the way in which the device was handled and manipulated during unpacking or preparation may have contributed to the breaking of the catheter.During manufacturing the units are inspected in order to avoid the failures found.Most likely, the damages found are consistent with one caused when catheter is being pulled; this may cause damage, deformities or device break.Therefore, the most probable root cause assigned to the complaint is ¿handling damage.¿ a review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a nasobiliary catheter was opened for use during a endoscopic nasobiliary drainage (enbd) procedure performed on (b)(6) 2016.According to the complainant, during preparation the catheter got detached when removed from the pouch.The procedure was completed with another nasobiliary catheter.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
FLEXIMA¿ NASOBILIARY CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6191294
Report Number3005099803-2016-03990
Device Sequence Number439785
Product Code FGE
UDI-Device Identifier08714729337386
UDI-Public(01)08714729337386(17)20190630(10)19334880
Combination Product (Y/N)N
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model NumberM00540120
Device Catalogue Number4012
Device Lot Number19334880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1